Alert archive / California / Red Flag Warnings in 2009

Red Flag Warning 1, NWS San Francisco Bay Area, CA

August 27, 2009Monterey County, San Benito County, California

NWS San Francisco Bay Area, CA issued this red flag warning at Aug 27, 2009, 4:01 AM PDT for Monterey County, San Benito County, California. It took effect at Aug 27, 2009, 10:00 AM PDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2009, 4:01 AM PDT (11:01 UTC)
In effect from
Aug 27, 2009, 10:00 AM PDT
Expired
Aug 28, 2009, 12:00 PM PDT
In force
26 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Monterey County, CA, San Benito County, CA

The radar

The San Francisco radar (KMUX), 103 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2009-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2009-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1876 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KMTR 271101
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
401 AM PDT THU AUG 27 2009

CAZ516>518-272200-
/O.NEW.KMTR.FW.W.0001.090827T1700Z-090828T0500Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
401 AM PDT THU AUG 27 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PDT THIS EVENING FOR THE SOUTHERN SALINAS VALLEY AND THE HILLS
OF MONTEREY AND SAN BENITO COUNTY INCLUDING THE MONTEREY RANGER
DISTRICT OF THE LOS PADRES NATIONAL FOREST...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM PDT THIS EVENING. 

DUE TO ONGOING WILDFIRE ACTIVITY AND EXPECTED CRITICAL FIRE
WEATHER CONDITIONS A RED FLAG WARNING WILL BE IN EFFECT FOR TODAYS
BURN PERIOD. RELATIVE HUMIDITY VALUES WILL FALL BELOW 10% FOR THE
WARNED AREAS TODAY WITH AFTERNOON HIGH TEMPERATURES NEAR 100 DEGREES.

AFTER 3 PM NORTHERLY WINDS WILL DEVELOP AND THEN INCREASE THROUGH
THE LATE AFTERNOON AND EVENING HOURS AS A WEAK UPPER LEVEL DISTURBANCE
PASSES OVER THE REGION. NORTH TO NORTHEAST WIND GUSTS TO 25 MPH
WILL BE POSSIBLE OVER THE RIDGES.

THE COMBINATION OF PROLONGED SINGLE DIGIT RELATIVE HUMIDITY VALUES
TODAY...INCREASING NORTHERLY WINDS...TRIPLE DIGIT HEAT...LONG TERM
DROUGHT CONDITIONS AND ONGOING WILDFIRES ACROSS THE REGION WILL
CREATE A DANGEROUS FIRE WEATHER SITUATION FROM 10 AM THIS MORNING
UNTIL 10 PM THIS EVENING.

THE WARNED AREA INCLUDES THE HILLS OF MONTEREY AND SAN BENITO
COUNTY ABOVE 1000 FEET AS WELL AS THE SOUTHERN SALINAS VALLEY
INCLUDING: THE MONTEREY RANGER DISTRICT OF THE LOS PADRES
FOREST...THE BRYSON WILDFIRE...FORT HUNTER LIGGETT AND BLM LANDS
OF SAN BENITO COUNTY.
 
PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
000 
WWUS86 KMTR 271740
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1040 AM PDT THU AUG 27 2009

CAZ517-518-280200-
/O.EXT.KMTR.FW.W.0001.000000T0000Z-090828T1300Z/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
1040 AM PDT THU AUG 27 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 AM PDT FRIDAY FOR THE
HILLS OF MONTEREY AND SAN BENITO COUNTIES INCLUDING THE MONTEREY
RANGER DISTRICT OF THE LOS PADRES NATIONAL FOREST...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 AM PDT FRIDAY. 

DUE TO ONGOING WILDFIRE ACTIVITY AND EXPECTED CRITICAL FIRE
WEATHER CONDITIONS A RED FLAG WARNING WILL BE IN EFFECT FOR
TODAY AND TONIGHT. RELATIVE HUMIDITY VALUES WILL FALL BELOW 10%
FOR THE WARNED AREAS TODAY WITH AFTERNOON HIGH TEMPERATURES NEAR
100 DEGREES. POOR RELATIVE HUMIDITY RECOVERIES CAN BE EXPECTED
TONIGHT WITH VALUES REMAINING BELOW 30%...ESPECIALLY ABOVE 1000
FEET.

AFTER 3 PM NORTHERLY WINDS WILL DEVELOP AND THEN INCREASE THROUGH
THE LATE AFTERNOON AND EVENING HOURS AS A WEAK UPPER LEVEL
DISTURBANCE PASSES OVER THE REGION. NORTH TO NORTHEAST WIND GUSTS
TO 25 MPH WILL BE POSSIBLE OVER THE RIDGES. WINDS ARE EXPECTED TO
GRADUALLY DIMINISH BY EARLY FRIDAY MORNING.

THE COMBINATION OF PROLONGED SINGLE DIGIT RELATIVE HUMIDITY
VALUES TODAY...POOR RELATIVE HUMIDITY RECOVERIES TONIGHT...INCREASING
NORTHERLY WINDS...TRIPLE DIGIT HEAT AND LONG TERM DROUGHT
CONDITIONS ACROSS THE REGION WILL CREATE A DANGEROUS FIRE WEATHER
SITUATION THROUGH 6 AM PDT FRIDAY MORNING.

THE WARNED AREA INCLUDES THE HILLS OF MONTEREY AND SAN BENITO
COUNTIES ABOVE 1000 FEET INCLUDING: THE MONTEREY RANGER DISTRICT OF
THE LOS PADRES FOREST...THE BRYSON WILDFIRE...FORT HUNTER LIGGETT
AND BLM LANDS OF SAN BENITO COUNTY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ516-280200-
/O.CON.KMTR.FW.W.0001.000000T0000Z-090828T0500Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
1040 AM PDT THU AUG 27 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR THE SOUTHERN SALINAS VALLEY... 

DUE TO ONGOING WILDFIRE ACTIVITY AND EXPECTED CRITICAL FIRE
WEATHER CONDITIONS A RED FLAG WARNING WILL BE IN EFFECT FOR
TODAYS BURN PERIOD. RELATIVE HUMIDITY VALUES WILL FALL BELOW 10%
FOR THE WARNED AREAS TODAY WITH AFTERNOON HIGH TEMPERATURES NEAR
100 DEGREES. SOME RELIEF CAN BE EXPECTED TONIGHT WITH MODERATE
RELATIVE HUMIDITY RECOVERIES FOR MOST AREAS...HOWEVER A FEW SOUTHERN
INTERIOR LOCATIONS COULD EXPERIENCE POOR RECOVERIES.

AFTER 3 PM NORTHERLY WINDS WILL DEVELOP AND THEN INCREASE THROUGH
THE LATE AFTERNOON AND EVENING HOURS AS A WEAK UPPER LEVEL
DISTURBANCE PASSES OVER THE REGION. NORTH TO NORTHEAST WIND GUSTS
TO 25 MPH WILL BE POSSIBLE OVER THE RIDGES. WINDS ARE EXPECTED TO
DIMINISH EARLY TONIGHT.

THE COMBINATION OF PROLONGED SINGLE DIGIT RELATIVE HUMIDITY
VALUES TODAY...INCREASING NORTHERLY WINDS...TRIPLE DIGIT HEAT AND
LONG TERM DROUGHT CONDITIONS WILL CREATE A DANGEROUS FIRE WEATHER
SITUATION THROUGH 10 PM THIS EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MEHLE/TENTINGER
000 
WWUS86 KMTR 280146
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
646 PM PDT THU AUG 27 2009

CAZ516-280500-
/O.CON.KMTR.FW.W.0001.000000T0000Z-090828T0500Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
646 PM PDT THU AUG 27 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON AND
EVENING HOURS AS A WEAK UPPER LEVEL DISTURBANCE PASSES OVER THE
REGION. NORTH TO NORTHEAST WIND GUSTS TO 25 MPH WILL BE POSSIBLE
OVER THE RIDGES. WINDS ARE EXPECTED TO DIMINISH TONIGHT.

THE COMBINATION OF PROLONGED SINGLE DIGIT RELATIVE HUMIDITY
VALUES TODAY...INCREASING NORTHERLY WINDS...TRIPLE DIGIT HEAT AND
LONG TERM DROUGHT CONDITIONS WILL CREATE A DANGEROUS FIRE WEATHER
SITUATION THROUGH 10 PM THIS EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ517-518-281300-
/O.CON.KMTR.FW.W.0001.000000T0000Z-090828T1300Z/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
646 PM PDT THU AUG 27 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

DUE TO ONGOING WILDFIRE ACTIVITY AND EXPECTED CRITICAL FIRE
WEATHER CONDITIONS A RED FLAG WARNING WILL BE IN EFFECT FOR TONIGHT.
RELATIVE HUMIDITY VALUES WILL FALL BELOW 10% FOR THE WARNED AREAS
TODAY WITH AFTERNOON HIGH TEMPERATURES NEAR 100 DEGREES. POOR
RELATIVE HUMIDITY RECOVERIES CAN BE EXPECTED TONIGHT WITH VALUES
REMAINING BELOW 30%...ESPECIALLY ABOVE 1000 FEET.

NORTHERLY WINDS WILL DEVELOP THIS EVENING AND THEN INCREASE THROUGH THE
LATE AFTERNOON AND EVENING HOURS AS A WEAK UPPER LEVEL DISTURBANCE
PASSES OVER THE REGION. NORTH TO NORTHEAST WIND GUSTS TO 25 MPH
WILL BE POSSIBLE OVER THE RIDGES. WINDS ARE EXPECTED TO GRADUALLY
DIMINISH BY EARLY FRIDAY MORNING.

THE COMBINATION OF PROLONGED SINGLE DIGIT RELATIVE HUMIDITY
VALUES TODAY...POOR RELATIVE HUMIDITY RECOVERIES TONIGHT...
INCREASING NORTHERLY WINDS...TRIPLE DIGIT HEAT AND LONG TERM
DROUGHT CONDITIONS ACROSS THE REGION WILL CREATE A DANGEROUS FIRE
WEATHER SITUATION THROUGH 6 AM PDT FRIDAY MORNING.

THE WARNED AREA INCLUDES THE HILLS OF MONTEREY AND SAN BENITO
COUNTIES ABOVE 1000 FEET INCLUDING: THE MONTEREY RANGER DISTRICT
OF THE LOS PADRES FOREST...THE BRYSON WILDFIRE...FORT HUNTER
LIGGETT AND BLM LANDS OF SAN BENITO COUNTY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KMTR 281124
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
424 AM PDT FRI AUG 28 2009

CAZ517-281900-
/O.EXT.KMTR.FW.W.0001.000000T0000Z-090828T1900Z/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
424 AM PDT FRI AUG 28 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL NOON PDT TODAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL NOON PDT TODAY. 

GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE MORNING
HOURS...DECREASING BY EARLY FRIDAY AFTERNOON.

THE COMBINATION OF POOR RELATIVE HUMIDITY RECOVERIES
OVERNIGHT...VERY LOW RELATIVE HUMIDITY VALUES THIS MORNING...GUSTY
NORTHERLY WINDS THIS MORNING...AND LONG TERM DROUGHT CONDITIONS
ACROSS THE REGION WILL CREATE A DANGEROUS FIRE WEATHER SITUATION
THROUGH NOON PDT FRIDAY.

THE WARNED AREA INCLUDES THE HILLS OF MONTEREY AND SAN BENITO
COUNTIES ABOVE 1000 FEET INCLUDING: THE MONTEREY RANGER DISTRICT
OF THE LOS PADRES FOREST...THE BRYSON WILDFIRE...THE GLORIA
WILDFIRE...FORT HUNTER LIGGETT AND BLM LANDS OF SAN BENITO
COUNTY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ518-281900-
/O.EXT.KMTR.FW.W.0001.000000T0000Z-090828T1900Z/
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
424 AM PDT FRI AUG 28 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL NOON PDT TODAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL NOON PDT TODAY. 

GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE MORNING
HOURS...DECREASING BY EARLY FRIDAY AFTERNOON.

THE COMBINATION OF POOR RELATIVE HUMIDITY RECOVERIES
OVERNIGHT...VERY LOW RELATIVE HUMIDITY VALUES THIS MORNING...GUSTY
NORTHERLY WINDS THIS MORNING...AND LONG TERM DROUGHT CONDITIONS
ACROSS THE REGION WILL CREATE A DANGEROUS FIRE WEATHER SITUATION
THROUGH NOON PDT FRIDAY.

THE WARNED AREA INCLUDES THE HILLS OF MONTEREY AND SAN BENITO
COUNTIES ABOVE 1000 FEET INCLUDING: THE MONTEREY RANGER DISTRICT
OF THE LOS PADRES FOREST...THE BRYSON WILDFIRE...THE GLORIA
WILDFIRE...FORT HUNTER LIGGETT AND BLM LANDS OF SAN BENITO
COUNTY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MHS
000 
WWUS86 KMTR 281851
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1151 AM PDT FRI AUG 28 2009


CAZ517-282000-
/O.EXP.KMTR.FW.W.0001.000000T0000Z-090828T1900Z/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
1151 AM PDT FRI AUG 28 2009

...RED FLAG WARNING WILL EXPIRE AT NOON PDT TODAY...

THE RED FLAG WARNING WILL EXPIRE AT NOON PDT TODAY. 

HOT AND DRY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGHS IN
THE 90S TO 106 WITH RELATIVE HUMIDITIES IN THE LOWER TEENS AND
EVEN THE UPPER SINGLE DIGITS. HOWEVER...THE SUSTAINED NORTHERLY
WINDS WILL LIKELY REMAIN BELOW CRITERIA FOR A RED FLAG WARNING.
WINDS MAY BRIEFLY INCREASE LATE THIS AFTERNOON AND EARLY THIS
EVENING WITH THE TYPICAL AFTERNOON SEA BREEZE THROUGH THE SALINAS
VALLEY.

DESPITE THE WEAKENING WINDS...THE HOT AND DRY CONDITIONS COMBINED WITH
THE CURRENT STATE OF FUELS IN THE REGION WILL CONTINUE THE
CRITICAL FIRE WEATHER CONDITIONS.

$$

CAZ518-282000-
/O.EXP.KMTR.FW.W.0001.000000T0000Z-090828T1900Z/
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
1151 AM PDT FRI AUG 28 2009

...RED FLAG WARNING WILL EXPIRE AT NOON PDT TODAY...

THE RED FLAG WARNING WILL EXPIRE AT NOON PDT TODAY. 

HOT AND DRY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGHS IN
THE 90S TO 106 WITH RELATIVE HUMIDITIES IN THE LOWER TEENS AND
EVEN THE UPPER SINGLE DIGITS. HOWEVER...THE SUSTAINED NORTHERLY
WINDS WILL LIKELY REMAIN BELOW CRITERIA FOR A RED FLAG WARNING.
WINDS MAY BRIEFLY INCREASE LATE THIS AFTERNOON AND EARLY THIS
EVENING WITH THE TYPICAL AFTERNOON SEA BREEZE THROUGH THE SALINAS
VALLEY.

DESPITE THE WEAKENING WINDS...THE HOT AND DRY CONDITIONS COMBINED WITH
THE CURRENT STATE OF FUELS IN THE REGION WILL CONTINUE THE
CRITICAL FIRE WEATHER CONDITIONS.

$$

MEHLE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Aug 26, 8:35 PM PDT, 7 hours 26 minutes earlier.

Area forecast discussion, Aug 26, 8:35 PM PDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
835 PM PDT WED AUG 26 2009

.DISCUSSION...AS OF 8:35 PM PDT WEDNESDAY...MAINLY CLEAR SKIES OVER
LAND THIS EVENING WITH A COMPRESSED MARINE LAYER/STATUS OF 1000 FEET
ALONG THE COAST. SATELLITE IMAGERY SHOWS MINIMAL STRATUS INTRUSION AT
THIS HOUR AND WITH A RELATIVELY SHALLOW MARINE LAYER AND WEAKER
ONSHORE GRADIENTS STRATUS IS NOT EXPECTED TO PENETRATE AS FAR INLAND
OR AS EARLY AS IT HAS PREVIOUS NIGHTS.

THE MAIN STORY REMAINS THE WARMER THAN USUAL TEMPERATURES EXPECTED
THURSDAY AND FRIDAY AND MORE NOTABLY THE WARMER THAN USUAL
OVERNIGHT TEMPERATURES EXPECTED THURSDAY AND FRIDAY NIGHTS. THIS
AFTERNOON TEMPERATURES ROSE INTO THE 60S ALONG THE COAST AND INTO
THE 80S AND 90S INLAND. THURSDAYS HIGHS ARE FORECAST TO INCREASE
ANYWHERE FROM 5 TO 10 DEGREES OVER TODAY HIGHS AS 850 MB TEMPS AND
HEIGHTS INCREASE OVER THE REGION. THE MERCURY INLAND SHOULD REACH
INTO THE UPPER 80S AND 90S WITH SOME LOCATIONS REACHING INTO THE
TRIPLE DIGITS IN THE WARMEST INTERIOR VALLEYS. ALSO OF NOTE IS THE
MOISTURE THAT IS ADVECTING NORTHWARD FROM WEAKENING TROPICAL STORM
IGNACIO THAT IS SPINNING OFF THE COAST OF BAJA MEXICO. MOISTURE FROM
THIS SYSTEM IS EXPECTED TO INCREASE PRECIPITABLE WATER VALUES TO
OVER 1 INCH THURSDAY NIGHT HOWEVER THE MAIN PLUME OF MOISTURE IS
PROGGED TO STAY OUT OVER THE COASTAL WATERS AND MOVE INLAND OVER
THE MENDOCINO COAST KEEPING THE GREATEST CHANCE OF THUNDERSTORMS
WEST AND NORTH OF OUR CWA. MODELS AT THIS TIME APPEAR TO BE IN
GOOD AGREEMENT HOWEVER THE SITUATIONS WILL CONTINUE TO BE WATCHED
CLOSELY.

WHILE THE REMNANTS OF IGNACIO WORK THEIR WAY TOWARD THE COAST DURING
THE LATER PART OF THIS WEEK AND INTO THE WEEKEND A LARGE UPPER LEVEL
TROUGH IS PROGGED TO DROP DOWN FROM THE GULF OF ALASKA. THE LOW
WILL SWING INTO THE PACIFIC NORTHWEST AND SPINS OFF A CLOSED LOW THAT
IS EXPECTED TO MOVE SOUTH AND THEN EAST INTO NORTHERN NEVADA AND
UTAH. ANOTHER TROUGH IS POISED TO DROP DOWN ON THE HEELS OF THE
PREVIOUS TROUGH BY THE MIDDLE OF NEXT WEEK. OVERALL THE WEATHER
WILL REMAIN DRY WITH SEASONAL TO SLIGHTLY ABOVE SEASONAL TEMPERATURES
FOR THIS TIME OF YEAR.

&&

.AVIATION...AS OF 10:40 PM WEDNESDAY...A COMPRESSED MARINE LAYER
WILL KEEP THE STRATUS OUT OF THE SFO BAY AREA UNTIL LATE TONIGHT.
CEILINGS AND VISIBILITIES WILL BE LOWERED.

VICINITY OF KSFO...VFR CONDITIONS THROUGH THE AIRPORT EVENING
RUSH HOUR. BKN-OVC CEILINGS NOT EXPECTED UNTIL 10-12Z. BASES
BELOW 1000 FEET. EARLY CLEARING TIME OF 17Z IS EXPECTED.

KSFO BRIDGE APPROACH...VFR CONDITIONS THROUGH THE AIRPORT EVENING
RUSH HOUR. BKN-OVC CEILINGS NOT EXPECTED UNTIL AFTER 12Z. BASES
BELOW 1000 FEET. EARLY CLEARING TIME OF 17Z IS EXPECTED.

MONTEREY BAY TERMINALS...CEILINGS HAVE DROPPED BELOW 500 FEET
AND VISIBILITIES ARE DOWN AS LOW AS 1-3 MILES. CLEARING
EXPECTED AFTER 17Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

&&

PUBLIC FORECAST: CW
AVIATION/MARINE: WJK/W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:48 AM PDTSmall Craft AdvisoryMTR5 days

Nearby

Red Flag Warnings in California, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.